What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 20, 12:59 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 20, 12:59 PM CST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
159 PM CDT Sat Aug 20 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This afternoon through Monday Night)
Issued at 155 PM CDT Sat Aug 20 2022
Upper low centered just west of Chicago this afternoon. one trough
axis extends southward through western TN with a second axis
extending southwest from the low. These two features will serve as
the triggering mechanism for showers and thunderstorms today and
Sunday. We are now looking at a marginal risk for Sunday afternoon
for portions of the northern and central Plateau. The instability
window looks rather brief and extends from 18Z to 00Z or so. Wind
energy, organization and forcing is definitely just on the
marginal side for any severe. That said, cannot rule out some
stronger winds and maybe some pea size hail. Otherwise, precip
amounts not looking too bad through tomorrow afternoon with
average amounts of one half to up to 1 inch for many areas. Some
convection will linger on into Monday across our southern areas as
the associated weak frontal boundary attempts to push through.
For our near term temps, the numbers are looking seasonal with
perhaps a below normal theme in terms of daily max/min ranges, given
the added cloudiness and rainfall.
&&
.LONG TERM...
(Tuesday through next Saturday)
Issued at 155 PM CDT Sat Aug 20 2022
In the extended forecast, 1000mb-500mb mrh fields definitely dry out
as we move toward mid week. Given the much lower cape to cap ratios
along with more in the way of afternoon subsidence, pops will
basically be out of the forecast for Tuesday and Wednesday. However,
late in the extended, models, especially the Euro, elude toward
redeveloping a weak shortwave over the southeast. Therefore, low
pops will be included by the weekend.
For the extended temps, we will see the upper troughing pattern give
way with some mid level ridging exerting itself by the end of the
week. This is mainly indicated by the gfs with the euro not as
bullish with the warmup. Will include high temps of around 90/lower
90s for now, lows look like the upper 60s to near 70.
&&
.AVIATION...
(18Z TAFS)
Issued at 1232 PM CDT Sat Aug 20 2022
Aviation is going to be a mess through the afternoon and into the
evening. Occasional IFR to MVFR is likely with scattered to
numerous TS, with VFR in between. Winds should be relatively weak
and southwesterly unless a terminal gets a direct hit. Will try
to cover these with amd and tempos through the afternoon. Some fog
possible overnight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 70 86 68 87 / 30 80 70 20
Clarksville 70 85 67 86 / 30 60 60 10
Crossville 66 78 65 79 / 60 80 70 40
Columbia 70 87 68 86 / 30 70 60 20
Cookeville 67 81 68 82 / 50 80 70 30
Jamestown 66 79 65 79 / 60 80 80 40
Lawrenceburg 69 86 67 84 / 30 70 60 20
Murfreesboro 69 86 67 86 / 30 80 70 20
Waverly 68 84 65 86 / 30 60 60 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...21
LONG TERM....21
AVIATION.....Unger
Hazardous weather outlook, Aug 20, 1:35 AM CST, 13 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
235 AM CDT Sat Aug 20 2022
TNZ005>011-023>034-056>066-075-077>080-093>095-210745-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
235 AM CDT Sat Aug 20 2022
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
A few strong to severe storms may be possible on Sunday. The main
threat will be straight line damaging winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed tomorrow. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.
12
In the hours before
Special weather statement, Aug 20, 11:51 AM CST, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
1251 PM CDT Sat Aug 20 2022
TNZ007-008-027-028-201830-
Robertson TN-Davidson TN-Wilson TN-Sumner TN-
1251 PM CDT Sat Aug 20 2022
...A strong thunderstorm will impact portions of northeastern
Davidson, western Sumner, northwestern Wilson and southeastern
Robertson Counties through 130 PM CDT...
At 1251 PM CDT, Doppler radar was tracking a strong thunderstorm over
Goodlettsville, or 13 miles north of Nashville, moving northeast at
30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gallatin, Madison, Hendersonville, Goodlettsville, White House,
Millersville, Greenbrier, Lakewood, Ridgetop, Cross Plains, Portland,
Old Hickory, Cottontown and Green Hill.
This includes Interstate 65 between mile markers 91 and 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3618 8673 3641 8680 3662 8652 3634 8634
TIME...MOT...LOC 1751Z 232DEG 24KT 3635 8670
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WhiteheadSpecial weather statement, Aug 20, 12:19 PM CST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Nashville TN
119 PM CDT Sat Aug 20 2022
TNZ059-201900-
Williamson TN-
119 PM CDT Sat Aug 20 2022
...A strong thunderstorm will impact portions of central Williamson
County through 200 PM CDT...
At 119 PM CDT, Doppler radar was tracking a strong thunderstorm over
Thompson's Station, or 9 miles southwest of Franklin, moving
northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Franklin, Brentwood, Spring Hill and Thompson's Station.
This includes the following highways...
Interstate 65 between mile markers 56 and 70.
Interstate 840 between mile markers 20 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3580 8663 3576 8694 3578 8693 3578 8694
3577 8694 3577 8695 3578 8695 3578 8696
3577 8697 3582 8704 3599 8680
TIME...MOT...LOC 1819Z 241DEG 18KT 3580 8691
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WhiteheadSpecial weather statement, Aug 20, 12:28 PM CST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Nashville TN
128 PM CDT Sat Aug 20 2022
TNZ008-201915-
Sumner TN-
128 PM CDT Sat Aug 20 2022
...A strong thunderstorm will impact portions of Sumner County
through 215 PM CDT...
At 128 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gallatin, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gallatin, Hendersonville, White House, Westmoreland, Portland,
Cottontown, Bethpage and Oak Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3664 8620 3655 8622 3632 8649 3642 8664
3665 8650
TIME...MOT...LOC 1828Z 208DEG 24KT 3645 8651
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WhiteheadSpecial weather statement, Aug 20, 1:00 PM CST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
200 PM CDT Sat Aug 20 2022
TNZ059-060-062-201945-
Rutherford TN-Williamson TN-Maury TN-
200 PM CDT Sat Aug 20 2022
...A strong thunderstorm will impact portions of west central
Rutherford, northeastern Maury and eastern Williamson Counties
through 245 PM CDT...
At 159 PM CDT, Doppler radar was tracking a strong thunderstorm over
Spring Hill, or 10 miles northeast of Columbia, moving northeast at
20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Franklin, Columbia, Brentwood, Spring Hill, Nolensville, Thompson's
Station, Eagleville and Triune.
This includes the following highways...
Interstate 65 between mile markers 48 and 66.
Interstate 840 between mile markers 24 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3575 8706 3601 8671 3576 8655 3570 8676
3571 8676 3571 8677 3570 8677 3570 8679
3569 8680 3570 8681 3569 8681 3565 8694
TIME...MOT...LOC 1859Z 236DEG 17KT 3572 8691
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
WhiteheadSpecial weather statement, Aug 20, 1:36 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
236 PM CDT Sat Aug 20 2022
TNZ062-202015-
Rutherford TN-
236 PM CDT Sat Aug 20 2022
...A strong thunderstorm will impact portions of southern Rutherford
County through 315 PM CDT...
At 236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Murfreesboro, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Murfreesboro, Christiana and Rockvale.
This includes the following highways...
Interstate 24 between mile markers 75 and 94.
Interstate 840 between mile markers 47 and 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3569 8653 3570 8654 3570 8659 3588 8657
3590 8616 3588 8616 3588 8617 3585 8618
3581 8618 3579 8619 3577 8619 3577 8618
3573 8621 3571 8621 3569 8625 3565 8624
TIME...MOT...LOC 1936Z 275DEG 17KT 3579 8649
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
27Special weather statement, Aug 20, 2:34 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
334 PM CDT Sat Aug 20 2022
TNZ028-063-064-078-202115-
Cannon TN-Wilson TN-De Kalb TN-Warren TN-
334 PM CDT Sat Aug 20 2022
...A strong thunderstorm will impact portions of De Kalb, northern
Warren, southeastern Wilson and Cannon Counties through 415 PM CDT...
At 333 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodbury, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Smithville, Woodbury, Alexandria, Dowelltown, Liberty, Auburntown,
Center Hill Lake and Edgar Evans State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3607 8576 3608 8572 3607 8569 3589 8566
3589 8567 3587 8565 3585 8567 3585 8565
3583 8565 3583 8568 3582 8565 3578 8564
3572 8613 3603 8615 3612 8589 3609 8587
3613 8584 3613 8581
TIME...MOT...LOC 2033Z 250DEG 25KT 3590 8604
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Whitehead